Alert archive / Oklahoma / Wind Advisories in 2012
Wind Advisory 25, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Dec 31, 2011, 9:10 PM CST for 15 counties in Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2011, 9:10 PM CST (03:10 UTC)
- Expired
- Jan 1, 2012, 12:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Canadian County, OK, Cleveland County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 51 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681 WWUS74 KOUN 010310 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 910 PM CST SAT DEC 31 2011 OKZ007-008-012-013-018>020-024>031-010600- /O.EXB.KOUN.WI.Y.0025.000000T0000Z-120101T0600Z/ GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...ENID...PERRY... KINGFISHER...GUTHRIE...STILLWATER...YUKON...EL RENO...MUSTANG... OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE 910 PM CST SAT DEC 31 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 45 MPH. * IMPACTS: WINDS THIS STRONG CAN TOSS AROUND LOOSE...LIGHTWEIGHT OBJECTS...AND MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>006-009>011-014>017-021>023-033>037-TXZ083-010415- /O.CON.KOUN.WI.Y.0025.000000T0000Z-120101T0400Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON... WATONGA...ELK CITY...SAYRE...CORDELL...ANADARKO...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...QUANAH...CHILLICOTHE 910 PM CST SAT DEC 31 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS: NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 45 MPH. * IMPACTS: WINDS THIS STRONG CAN TOSS AROUND LOOSE...LIGHTWEIGHT OBJECTS...AND MAKE DRIVING DIFFICULT IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 31, 5:30 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Dec 31, 5:30 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CST SAT DEC 31 2011
.AVIATION...
STRONG COLD FRONT IS CURRENTLY FROM ABOUT KPNC TO KGOK TO KLTS AND
WILL CONTINUE TO MOVE SOUTHEAST. THE FRONT SHOULD BE THROUGH
KOKC... KOUN AND KLAW BY 00Z AND KSPS BEFORE 0030Z. GUSTY
NORTH/NORTHWEST WINDS WILL PERSIST FOR A FEW HOURS THIS EVENING
BEHIND THE FRONT WITH A FEW GUSTS OF MORE THAN 40KTS POSSIBLE IN
WESTERN OKLAHOMA. WILL WATCH FOR THE POSSIBILITY OF SOME LOWER
CLOUDS AT KGAG AND KWWR THIS EVENING MOVING IN FROM SOUTHWEST
KANSAS. OTHERWISE... VFR CONDITIONS ARE EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 245 PM CST SAT DEC 31 2011/
DISCUSSION...
WE WILL EXTEND THE WIND ADVISORY IN TIME BY A FEW HOURS BUT DO NOT
PLAN TO MAKE CHANGES TO GEOGRAPHY. GIVEN TIMING OF STRONGEST
SURGE OF SUBSIDENCE AND LATEST OUTPUT FROM HRRR/NCEP
WRF/OUNWRF...STRONGEST WINDS WILL STAY OVER FAR EASTERN COLORADO
AND WESTERN KANSAS. SNOWPACK WILL ALSO EXPEDITE BLYR STABILIZATION
EARLY THIS EVENING AND DECREASE POTENTIAL FOR NEED OF HIGH WIND
HEADLINES. CONSIDERED EXPANDING THE WIND ADVISORY INTO PARTS OF
CENTRAL AND FAR SOUTHWEST OKLAHOMA THIS EVENING...BUT WITH
STRONGEST WINDS MOVING INTO THOSE AREAS WELL AFTER DARK... WE WILL
GO WITH GUIDANCE FORECASTS WITH BLYR STABILIZATION. WINDS WILL
DECREASE SUBSTANTIALLY OVERNIGHT AND TOMORROW MORNING.
FIRE WEATHER CONCERNS WILL BE ELEVATED THROUGH AT LEAST EARLY
EVENING WITH WARM/WIND/DRY CONDITIONS. HAVE ACTUALLY MEET RED FLAG
CRITERIA OVER ABOUT 3 OR 4 COUNTIES OF FAR WEST-CENTRAL OKLAHOMA.
DURATION IS ON THE ORDER OF A COUPLE OF HOURS SO DO NOT PLAN ANY
FIRE WEATHER HEADLINES...ESPECIALLY SINCE THE WINDS ARE SOMEWHAT
MARGINAL AND TEMPS WILL FALL/RH RISE QUICKLY WITH FRONTAL PASSAGE.
LITTLE CHANGE TO GOING FORECAST BEYOND TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 34 53 27 49 / 0 0 0 0
HOBART OK 28 51 25 48 / 0 0 0 0
WICHITA FALLS TX 32 54 27 52 / 0 0 0 0
GAGE OK 26 49 16 48 / 0 0 0 0
PONCA CITY OK 32 51 21 45 / 0 0 0 0
DURANT OK 37 56 31 52 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR OKZ004>006-009>011-
014>017-021>023-033>037.
TX...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR TXZ083.
&&Hazardous weather outlook, Dec 31, 11:55 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST SAT DEC 31 2011
OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CST SAT DEC 31 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A FAST MOVING COLD FRONT AND UPPER LEVEL TROUGH WILL ENCOUNTER DRY
AIR AS THEY MOVE THROUGH OKLAHOMA AND NORTH TEXAS LATE TODAY. THE
CHANCE OF PRECIPITATION IS VERY LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY JAN 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
BEHIND THE COLD FRONT...STRONG WINDS WILL CREATE POTENTIALLY
HAZARDOUS CONDITIONS FOR PARTS OF WESTERN AND NORTHERN OKLAHOMA.
PLEASE REFER TO THE WIND ADVISORY FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
DRY WEATHER IS FORECAST THROUGH NEXT FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.
BURKE/SHARPEIn the hours before
Local storm report, Dec 31, 7:58 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM NON-TSTM WND GST 3 W GOULD 34.67N 99.83W
12/31/2011 M62 MPH HARMON OK MESONET
&&
FMLocal storm report, Dec 31, 8:04 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM NON-TSTM WND GST 3 W MEDICINE PARK 34.73N 98.55W
12/31/2011 M61 MPH COMANCHE OK MESONET
&&
FMLocal storm report, Dec 31, 8:08 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
808 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 3 W GOULD 34.67N 99.83W
12/31/2011 M59 MPH HARMON OK MESONET
&&
FMLocal storm report, Dec 31, 8:16 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM NON-TSTM WND GST 3 W GOULD 34.67N 99.83W
12/31/2011 M58 MPH HARMON OK MESONET
&&
FMLocal storm report, Dec 31, 8:52 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM NON-TSTM WND GST 3 W GOULD 34.67N 99.83W
12/31/2011 M60 MPH HARMON OK MESONET
&&
FMLocal storm report, Dec 31, 8:57 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CST SAT DEC 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM NON-TSTM WND GST 3 W MEDICINE PARK 34.73N 98.55W
12/31/2011 M62 MPH COMANCHE OK MESONET
&&
FMNearby
Wind Advisories in Oklahoma, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.